High-dose multivitamins have no benefit for people starting HIV treatment but cause serious liver disturbances

Taking high-dose multivitamins has no health benefits for people starting antiretroviral therapy, but causes serious disturbances in liver function, according to the results of a large randomised trial published in the Journal of the American Medical Association.

The study was stopped early after interim results showed that high-dose multivitamins were pokies online associated with a more than fivefold increase in ALT levels, a key marker of liver function. The interim results also showed that multivitamins did not reduce the risk of HIV disease progression; nor did they improve CD4 cell count or viral load.

“We found that high-dose multivitamin supplementation provided no benefit to patients with HIV initiating HAART [highly active antiretroviral therapy] compared with standard-dose multivitamin supplementation,” comment the authors. “The study was stopped early due to an increase in the risk of ALT elevations with high-dose multivitamin supplementation.”

http://www.aidsmap.com/page/2541349/

Do you have any questions? We are here to help.